Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Diabetic patient on TB medication. Nerve pain in the legs. Prescribed with Remylin D. High sugar levels after taking this medication. Side effect?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
My mother is diabetic and is on TB medication since 5 weeks and she developed nerve pain in the legs and doctor has prescribed Remylin D since last 5 days. Her sugar levels were normal before taking this, but after taking this medicine the sugar levels have gone up very high. Just wanted to know if there is any side effect of taking Remylin D tablet along with TB medicine and insuline dosage.
Posted Thu, 19 Apr 2012 in Diabetes
Answered by Dr. Pragnesh Vachharajani 29 minutes later

Thanks for posting your query.

Remylin D does not have any effect on blood sugar. This is drug that contains vitamin B 12, which is used to in case of suspected deficiency or to prevent side effects of certain drugs. This is also used in patients of diabetes who has some issues related to nerves. This is considered to nerve tonic.

The drugs given to her are also fine.

To have proper control and treatment of tuberculosis, control of blood sugar is must. Please remain in contact with your doctor about adjustment in drugs dosages and insulin to keep it under control.

At times when ever there is stress to the body like infection the blood sugar tends to rise.

Please discuss this with your physician and keep regular follow up.

I hope this answers your query, I will be glad to reply any follow up query that you have.

In case you do not have any further query, please accept the answer.

Wish your mother a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Diabetic patient on TB medication. Nerve pain in the legs. Prescribed with Remylin D. High sugar levels after taking this medication. Side effect? 4 hours later
Thank you Doctor for your response, this is quite useful information. I wanted to ask during initiating the treatment for TB, the doctor had said at any point in time if the sugar level goes down below normal (< 70) then reduce the Insulin dosage by 2 units so that the sugar controls are maintained. I am wondering now since the sugar has gone up can we increase the insulin dosage by some units to check if it comes in control.

Please suggest.

Answered by Dr. Pragnesh Vachharajani 5 hours later

Good to hear from you again.

Yes, you can increase the dose in some minor increment of 2 units and keep monitoring the sugar levels. This is best done by checking blood sugar at home at different times like before breakfast, before lunch, after lunch and before dinner. You can check once daily at different times as suggested and keep a record.

In case, the blood sugar is very high above normal, this minor increment might not help. In that case you may need to talk to your doctor again.

I hope this helps.



Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Diabetologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor